MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. PRELUDE® SHORT SHEATH; ACCESS SHEATH

MERIT MEDICAL SYSTEMS INC. PRELUDE® SHORT SHEATH; ACCESS SHEATH
Catalog Number PSS-7F-4MT
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device will not be returning for evaluation.A lot number was reported, and a review of the manufacturing history record is in progress.
 
Event or Problem Description
The account alleges that while attempting vascular access for a routine av fistulagram procedure, the hub of the 7f sheath introducer/dilator detached while attempting to acquire vascular access via "seldinger technique".No patient injury to report.The sheath was exchanged for a new one and the procedure was successfully completed for the patient.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The device was examined visually.The complaint is confirmed.The root cause is attributed to the manufacturing process.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.

Brand Name
PRELUDE® SHORT SHEATH
Common Device Name
ACCESS SHEATH
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
bryson heaton bsn,rn.
1600 merit parkway
8012084662
MDR Report Key14024779
Report Number1721504-2022-00031
Device Sequence Number2633046
Product Code DYB
UDI-Device Identifier00884450015322
UDI-Public884450015322
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K082063
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2024
Device Catalogue NumberPSS-7F-4MT
Device Lot NumberH2247723
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2022
Supplement Date Received by Manufacturer05/20/2022
Initial Report FDA Received Date04/06/2022
Supplement Report FDA Received Date06/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACCESS GUIDWIRE
Patient SexUnknown